MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a gap was found between the zenith flex aaa endovascular graft iliac leg tip and the sheath, leading to a failed deployment of the graft.During an endovascular exclusion of an abdominal aortic aneurysm, a gap was noted between the graft tip and the sheath as the operator opened the device.An attempt to continue the procedure was made, however resistance caused by the gap prevented the graft from advancing to the target site.Several attempts were made, but all failed.The device was withdrawn and the procedure was completed successfully with a new like device.It was confirmed by the customer that the complaint graft was not unsheathed during the procedure.No harm to the patient has been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: tianjin qiaokanghengtai trading co., ltd informed cook of an incident involving a zenith flex aaa endovascular graft iliac leg (rpn: tfle-18-56-zt) lot 13974551.The device was opened, and the site noted a gap between the graft tip and sheath.The site then preceded with several attempts to advance target site but was met with resistance before reaching the target site; therefore, the graft was never deployed.The site confirmed the complaint device was never unsheathed.The procedure was completed with another device.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complainant returned one used device (rpn: tfle-18-56-zt) to cook for investigation.A visual inspection was performed and it was observed there was buckling of the sheath.The buckling measured approximately 11.8 cm in length from the distal end.The complaint was for a gap between tip and the sheath, therefore this could not be recreated.Although there was damage to the sheath, the failure of a gap between the tip and sheath was not observed.The distance between tip and the sheath was measured and determined to be 8 cm.This measurement is within device specifications.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot 13974551 recorded no non-conformances related to this incident.The dhr was also completed for peel-away endostent sa13829572 and found no related non-conformances.The dhr was also completed for the delivery subassembly and found no related non-conformances.Finally cook reviewed the dhr for the tapered tip sa13131250 and found no related non-conformances.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field and that the complaint lot was manufactured to current specifications.Cook also reviewed product labeling.The product ifu, t_zaaaf_rev5 ¿zenith flex aaa endovascular graft with z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: 4 warnings and precacutions 4.5 implant procedure do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith alpha spiral-z endovascular leg graft.To avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all components of the system together (from outer sheath to inner cannula).Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular, thrombosis, or in calcified or tortuous vessels.To activate the hydrophilic coating on the outside of the flexor introducer sheath, the surface must be wiped with sterile gauze pads soaked in saline solution.Always keep the sheath hydrated for optimal performance.Maintain wire guide position during delivery system insertion.9 how supplied the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or is the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product, and return it to cook.10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.Evidence provided by the complaint facility, device failure analysis, device history record, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13251011
Report Number1820334-2022-00050
Device Sequence Number4432367
Product Code MIH
UDI-Device Identifier10827002484655
UDI-Public(01)10827002484655(17)230528(10)13974551
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberN/A
Device Catalogue NumberTFLE-18-56-ZT
Device Lot Number13974551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RPN: TFLE-18-73-ZT
Patient Age69 YR
Patient SexMale
Patient Weight80 KG